Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 228, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 2, 2009, 7:37 PM CDT for Okaloosa County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2009, 7:37 PM CDT (00:37 UTC)
- Expired
- Jul 2, 2009, 8:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 54 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 030037
SVRMOB
FLC091-030100-
/O.NEW.KMOB.SV.W.0228.090703T0037Z-090703T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
737 PM CDT THU JUL 2 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
THIS INCLUDES THE CITY OF CRESTVIEW...
* UNTIL 800 PM CDT
* AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CRESTVIEW...AND MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CRESTVIEW AIRPORT BY 745 PM CDT...
DEERLAND BY 800 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3039 8648 3042 8650 3043 8649 3042 8643
3045 8642 3049 8645 3046 8652 3077 8667
3083 8663 3077 8638 3046 8638 3045 8641
3042 8643 3041 8639 3039 8638
TIME...MOT...LOC 0037Z 298DEG 13KT 3074 8659
$$
PURDYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 4:18 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 2, 4:18 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 418 PM CDT THU JUL 2 2009 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...WEAK SFC TROUGH NOTED OVER THE COASTAL SECTIONS OF ALABAMA AND WESTERN FLORIDA HAS SPARKED SOME SEVERE STORMS OVER THE WESTERN FLORIDA PANHANDLE THIS AFTERNOON. SEVERAL REPORTS OF NICKEL SIZE HAIL THIS AFTERNOON...AND A WIND GUST TO 70 MPH HAVE BEEN REPORTED AT DESTIN...FLIPPING AIRCRAFT AT THE AIRPORT THERE. NOW HAVE A FEW STORMS DEVELOPING IN SOUTHEAST MS AS WELL...HAIL HAS RECENTLY BEEN REPORTED WITH THOSE DEVELOPING STORMS AS WELL. THESE STORMS WILL LINGER INTO THE EARLY EVENING...LIKELY BEING MORE NUMEROUS OVER SOUTHEAST MISSISSIPPI THAN THE AREAS OF THE FLORIDA PANHANDLE THAT HAVE BEEN WORKED OVER THIS AFTERNOON. FRIDAY LOOKS A LITTLE MORE STABLE WITH NOT MUCH IN THE WAY OF PCPN EXPECTED...BUT WILL THEN HAVE A RETURN OF SCATTERED SHOWERS AND STORMS EACH DAY FOR THE REMAINDER OF THE PERIOD MAINLY IN THE AFTERNOON AND EVENING HOURS. WILL BE VERY HOT AGAIN FRIDAY AND SATURDAY...WITH MAX TEMPS IN THE MID/UPPER 90S MOST LOCATIONS... BUT SLIGHTLY COOLER MAX TEMPS INTO LONG TERM PERIOD. 12/DS && .LONG TERM (SUNDAY THROUGH THURSDAY)...NO CHANGES MADE WITH THIS AFTERNOONS FCST PACKAGE. 12/DS && .AVIATION (18Z ISSUANCE)...WEAK FRONT MOVING SOUTH OVER MS/AL/GA ATTM WILL BRING AN INCREASED CHANCE FOR TSRA LATER LATE THIS AFTERNOON/EVENING...MAINLY OVER THE EASTERN THIRD OF THE FA. FEEL RAIN CHANCE WILL BE SQUASHED BY DRIER SLUG OVER THE MS/AL STATE LINE BY MID/LATE EVENING. 16/SM && .MARINE...SURFACE HIGH PRESSURE OVER THE GULF WILL CREATE A GENERAL SOUTHWEST TO WEST WIND FLOW OVER THE AL/NW FL COASTAL WATERS THROUGH THE WEEKEND. A FRONT APPROACHING THE AREA EARLY IN THE COMING WEEK WILL STRENGTHEN THE WINDS SOMEWHAT...WITH MODERATE WINDS POSSIBLE AT TIMES MONDAY THROUGH WEDNESDAY. WILL SEE SOME ISOLATED/SCATTERED SHOWERS AND STORMS LATE THIS AFTERNOON AND THIS EVENING OVER THE MARINE AREA... SOME CONTAINING WIND GUSTS UP TO AROUND 45 KNOTS. SHOWERS AND STORMS WILL DIMINISH IN COVERAGE FRIDAY BUT SCATTTERED STORMS WILL GENERALLY REMAIN IN THE COASTAL WATERS FORECAST FOR THE UPCOMING WEEKEND AND INTO EARLY NEXT WEEK. 16/SM && .FIRE WEATHER...A HIGH PRESSURE RIDGE WILL CONTINUE OVER THE EASTERN GULF OF MEXICO THROUGH FRIDAY...WHILE A WEAK TROUGH WILL PERSIST OVER INTERIOR PORTIONS OF THE SOUTHEASTERN UNITED STATES. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE TROUGH...PRIMARILY OVER THE WESTERN FLORIDA PANHANDLE...LATE THIS AFTERNOON AND THIS EVENING. THIS BOUNDARY WILL BE WEAKENING AND POSSIBLY DRIFT JUST OFFSHORE FRIDAY AND SATURDAY...WITH LITTLE TO NO CHANCE OF RAIN EACH OF THOSE DAYS. ANY RAINFALL THAT DOES OCCUR INTO THE EARLY PART OF THE WEEKEND WILL LIKELY BE CONFINED TO THE IMMEDIATE COASTAL AREAS. AFTERNOON MAX TEMPS WILL BE ABOVE NORMAL BOTH FRIDAY AND SATURDAY...WITH HIGHS IN THE MID TO UPPER 90S...BUT RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE CRITICAL LEVELS OVER FLORIDA THROUGH LATE WEEK AND INTO THE WEEKEND. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 73 98 74 97 / 20 05 05 05 PENSACOLA 76 97 76 94 / 20 05 05 05 DESTIN 78 94 77 93 / 20 10 05 05 EVERGREEN 67 96 65 97 / 10 05 05 05 WAYNESBORO 67 98 68 98 / 10 05 05 05 CAMDEN 65 98 67 98 / 10 05 05 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 2, 4:30 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 430 PM CDT THU JUL 02 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-031000- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 430 PM CDT THU JUL 02 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AS WELL AS THE ADJACENT GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO OCCASIONALLY SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING ALONG AND JUST SOUTH OF A NEARLY STATIONARY FRONTAL BOUNDARY EXTENDING EAST TO WEST ACROSS COASTAL SECTIONS OF MISSISSIPPI...ALABAMA AND THE WESTERN FLORIDA PANHANDLE. HAIL TO NICKLE SIZE AND WIND GUSTS TO NEAR 70 MPH WILL BE POSSIBLE WITH SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 2, 4:29 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
429 PM CDT THU JUL 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL 3 NW WIGGINS 30.89N 89.17W
07/02/2009 E0.75 INCH STONE MS EMERGENCY MNGR
DIME TO PENNY SIZE HAIL REPORTED 3 MILES NORTHWEST OF
WIGGINS MS NEAR THE TOWN OF BOND.
&&
JWLocal storm report, Jul 2, 4:33 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
433 PM CDT THU JUL 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL SHALIMAR 30.45N 86.57W
07/02/2009 E0.88 INCH OKALOOSA FL EMERGENCY MNGR
DIME TO NICKEL SIZE HAIL REPORTED IN SHALIMAR, FL.
&&
JWLocal storm report, Jul 2, 4:40 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
440 PM CDT THU JUL 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND DMG 1 E DESTIN 30.41N 86.48W
07/02/2009 OKALOOSA FL EMERGENCY MNGR
THREE GENERAL AVIATION AIRCRAFT OVER TURNED DUE TO
THUNDERSTORM WIND GUST OF 70 MPH AT DESTIN AIRPORT.
&&
JWSpecial weather statement, Jul 2, 5:54 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 554 PM CDT THU JUL 2 2009 ALZ061-063-022345- UPPER MOBILE-LOWER MOBILE- 554 PM CDT THU JUL 2 2009 ...A STRONG THUNDERSTORM WILL AFFECT MOBILE COUNTY... AT 552 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED A STRONG THUNDERSTORM 2 MILES SOUTHWEST OF SEMMES...MOVING SOUTHEAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BIG CREEK LAKE DAM...SNOW AND TANNER WILLIAMS...MAGNOLIA GROVE GOLF COURSE AND SEVEN HILLS THROUGH 645 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 2, 6:22 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 622 PM CDT THU JUL 2 2009 ALZ063-022345- LOWER MOBILE- INCLUDING THE CITIES OF...DAUPHIN ISLAND... 622 PM CDT THU JUL 2 2009 ...A STRONG THUNDERSTORM WILL AFFECT MOBILE COUNTY... AT 621 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED A STRONG THUNDERSTORM NEAR GRAND BAY...MOVING SOUTHEAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... DIXON CORNER...BAYOU LA BATRE AND DELCHAMPS THROUGH 645 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 2, 7:02 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 702 PM CDT THU JUL 2 2009 ALZ064-030045- LOWER BALDWIN- 702 PM CDT THU JUL 2 2009 ...A STRONG THUNDERSTORM WILL AFFECT LOWER BALDWIN COUNTY... AT 701 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED A STRONG THUNDERSTORM NEAR FAIRHOPE...MOVING SOUTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... CLAY CITY...MARLOW...TURKEY BRANCH...MAGNOLIA SPRINGS AND MOUTH OF WEEKS BAY THROUGH 745 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:02 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 58 min |
| Jul 2, 8:10 PM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.